Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 2, 2021, 3:15 PM MDT for Jefferson County, Montana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 3:15 PM MDT (21:15 UTC)
- Expired
- Aug 2, 2021, 3:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Great Falls, MT
County Jefferson County, MT
The radar
The Great Falls radar (KTFX), 159 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126
WWUS85 KTFX 022115
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
315 PM MDT Mon Aug 2 2021
MTZ015-052-022145-
Madison-Jefferson-
315 PM MDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL MADISON
AND CENTRAL JEFFERSON COUNTIES...
At 314 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles north of Basin to near Silver
Star. Movement was east at 10 mph.
Periods of heavy rain and winds in excess of 30 mph are possible
with these storms.
Locations impacted include...
Boulder, Whitehall, Basin, Wickes, Alhambra, Corbin, Clancy,
Jefferson City, Waterloo and Elkhorn State Park.
This includes the following highways...
Interstate 15 between mile markers 145 and 147, and between mile
markers 153 and 184.
Interstate 90 between mile markers 235 and 254.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4575 11219 4585 11243 4642 11230 4642 11226
4646 11217 4648 11221 4650 11220 4650 11186
4569 11204 4574 11245
TIME...MOT...LOC 2114Z 284DEG 10KT 4642 11220 4574 11235
$$
SCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:13 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 2, 2:13 PM MDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 213 PM MDT Mon Aug 2 2021 .SYNOPSIS... Showers and thunderstorms over Southwestern Montana and portions of Central Montana are expected to persist into the overnight hours. Locally heavy rain will continue to be possible with these storms and could produce flash flooding and debris flows, especially in recently burn area. After some lingering showers on Tuesday, hot and dry weather returns for Wednesday and early Thursday. Unsettled conditions and slightly cooler temperatures can be expected for the weekend. && .DISCUSSION... Anomalously high levels of monsoon moisture remain in place over much of the forecast area as a weak shortwave approaches from the west. Shower and thunderstorm development has already begun over the southwest and this activity should expand north and eastward later this afternoon and evening. So far the strongest storms have occurred in Jefferson county from Boulder to to just southeast of the Helena valley. These rainfall rates will be common this afternoon and evening due to the combination of PWAT values being several standard deviations higher than climatology and relatively storm motion 10 to 15 mph. It's important to note that the convective nature of the storms may lead to some areas receiving very heavy rainfall while others get little to no rain. Anyone outdoors should be be especially careful as the heavier cells may cause dangerous mud/debris flows, particularly over any burn scars or higher and uneven terrain. The current flash flood watch is handling the situation reasonably well, so no changes will be made at this time. However, Lewis and Clark County could possibly be added to the watch area later this afternoon. Showers and storms will begin to shift eastward and weaken by late this evening, but expect at least scattered showers and some storms to persist through Tuesday morning. -RCG Rain showers may linger during the day on Tuesday, mostly for the eastern portions of Central Montana. Then a trend toward mostly dry and warmer conditions is expected through Thursday as an upper level ridge rebuilds over the Northern Rockies. Unsettled weather and cooler temperatures return Friday and continue through the weekend as an upper trough moves from the Pacific Northwest into the Northern Plains. mpj && .AVIATION... 1152 AM MDT Mon Aug 02 2021 (02/18Z TAF period) Monsoonal moisture will continue to bring broken/overcast mid and upper level clouds to southwestern and north central Montana today through Tuesday morning. Thunderstorm development is already ongoing over the southwest and will become more pronounced by 19Z. It is expected to be most widespread south of a KHLN to KGTF to KLWT line with a more isolated to scattered brand of showers to the north of the line. Some storms could produce heavy rain with gusty and erratic winds. VFR conditions should prevail for much of the region but precipitation will bring IFR/MVFR conditions with mountain obscurations expected through the period. There should be some west to east improvement by 03/04Z, but showers and some thunderstorms will linger over into the overnight hours. -RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .HYDROLOGY... Monsoonal moisture continues to move northward through the region this afternoon and tonight with numerous showers and thunderstorms expected for western and southern portions of the forecast area. The potential remains high for any shower or thunderstorm to bring heavy rainfall given slow storm motions and anomalously high precipitable water values. Some areas could see flash flooding, especially in/near areas that have recently burned and in urban areas. A Flash Flood Watch remains in effect for all of southwestern Montana and a portion of central Montana from noon through midnight. && .PRELIMINARY POINT TEMPS/POPS... GTF 62 92 57 92 / 80 10 0 10 CTB 60 89 54 87 / 40 10 0 10 HLN 60 93 61 96 / 50 10 0 10 BZN 56 88 53 91 / 80 10 0 10 WYS 46 79 40 82 / 80 10 0 10 DLN 53 85 52 88 / 70 0 0 10 HVR 64 92 59 91 / 40 20 10 10 LWT 62 86 57 88 / 50 50 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight Beaverhead... Broadwater...Cascade...Gallatin...Jefferson...Madison...Meagher. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 2, 2:22 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Great Falls MT
222 PM MDT Mon Aug 2 2021
MTZ008-015-055-022045-
Madison-Beaverhead-Gallatin-
222 PM MDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT MADISON...BEAVERHEAD AND
GALLATIN COUNTIES...
At 219 PM MDT, a strong thunderstorm was located 22 miles south of
Virginia City, moving northeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bozeman, Dillon, Sheridan, Virginia City, Belgrade, Manhattan, Ennis,
Twin Bridges, Lima, Jackson, Monida, Wisdom, Alder, Silver Star,
Dell, Big Sky, Bannack Pass, Melrose, Targhee Pass and Cameron.
This includes the following highways...
Interstate 15 between mile markers 1 and 94 .
Interstate 90 between mile markers 284 and 321.
Highway 191 between mile markers 31 and 87.
Highway 287 between mile markers 1 and 21, and between mile markers
1 and 71.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4443 11298 4477 11313 4490 11348 4575 11392
4594 11351 4575 11336 4578 11336 4588 11310
4563 11270 4576 11249 4556 11187 4602 11125
4610 11080 4610 11079 4560 11080 4505 11115
4449 11110 4449 11111 4475 11139 4453 11151
TIME...MOT...LOC 2019Z 228DEG 21KT 4498 11205
JAFSpecial weather statement, Aug 2, 2:32 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Great Falls MT
232 PM MDT Mon Aug 2 2021
MTZ054-022100-
Meagher-
232 PM MDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MEAGHER
COUNTY...
At 231 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 13 miles west of White Sulphur Springs to
20 miles west of Harlowton. Movement was northeast at 15 mph.
A period of brief heavy rain and winds in excess of 30 mph are
possible with these storms.
Locations impacted include...
White Sulphur Springs, Checkerboard and Newlan Creek Reservoir.
This includes the following highways...
Highway 12 between mile markers 39 and 74.
Highway 89 between mile markers 1 and 10.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4649 11125 4652 11128 4654 11132 4671 11113
4669 11048 4668 11046 4669 11043 4668 11042
4669 11041 4668 11027 4649 11028
TIME...MOT...LOC 2031Z 243DEG 12KT 4658 11118 4653 11025
SCSpecial weather statement, Aug 2, 2:33 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Great Falls MT 233 PM MDT Mon Aug 2 2021 MTZ053-055-022100- Broadwater-Gallatin- 233 PM MDT Mon Aug 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BROADWATER AND NORTH CENTRAL GALLATIN COUNTIES... At 233 PM MDT, a strong thunderstorm was located near Toston, or 7 miles south of Townsend, moving east at 5 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Townsend and Toston. This includes Highway 12 between mile markers 2 and 11, and between mile markers 79 and 93. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Great Falls. LAT...LON 4611 11152 4628 11160 4639 11131 4613 11120 TIME...MOT...LOC 2033Z 253DEG 6KT 4622 11147 SC
Special weather statement, Aug 2, 2:56 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Great Falls MT
256 PM MDT Mon Aug 2 2021
MTZ008-015-055-022145-
Madison-Beaverhead-Gallatin-
256 PM MDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT MADISON...BEAVERHEAD AND
GALLATIN COUNTIES...
At 256 PM MDT, a strong thunderstorm was located over Bozeman, moving
north at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bozeman, Dillon, Sheridan, Virginia City, Belgrade, Manhattan, Ennis,
Twin Bridges, Lima, Jackson, Pony, Wisdom, Alder, Silver Star, Dell,
Big Sky, Bannack Pass, Melrose, Targhee Pass and Cameron.
This includes the following highways...
Interstate 15 between mile markers 2 and 94 .
Interstate 90 between mile markers 282 and 321.
Highway 191 between mile markers 31 and 87.
Highway 287 between mile markers 1 and 21, and between mile markers
1 and 74.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4443 11298 4477 11313 4490 11348 4575 11392
4594 11351 4576 11339 4588 11310 4563 11270
4575 11251 4566 11182 4608 11117 4608 11080
4607 11079 4560 11080 4505 11115 4449 11110
4449 11111 4475 11139 4453 11151 4457 11229
TIME...MOT...LOC 2056Z 170DEG 19KT 4565 11104
JAFSpecial weather statement, Aug 2, 3:04 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Great Falls MT
304 PM MDT Mon Aug 2 2021
MTZ014-022130-
Central and Southern Lewis and Clark-
304 PM MDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL LEWIS AND
CLARK COUNTY...
At 303 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Lincoln to 18 miles
northeast of Garrison. Movement was east at 25 mph.
Periods of heavy rain and winds in excess of 30 mph are possible
with these storms.
Locations impacted include...
Helena, Marysville, Canyon Creek, Austin and Spring Meadow Lake State
Park.
This includes the following highways...
Interstate 15 between mile markers 192 and 197, and between mile
markers 216 and 221.
Highway 200 between mile markers 74 and 77.
Highway 12 between mile markers 29 and 46.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4697 11265 4701 11213 4657 11198 4657 11202
4653 11205 4651 11210 4654 11230 4665 11231
4666 11241 4670 11242 4670 11253 4683 11253
4684 11261
TIME...MOT...LOC 2103Z 273DEG 21KT 4690 11255 4664 11246
SCSpecial weather statement, Aug 2, 3:15 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
315 PM MDT Mon Aug 2 2021
MTZ015-052-022145-
Madison-Jefferson-
315 PM MDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL MADISON
AND CENTRAL JEFFERSON COUNTIES...
At 314 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles north of Basin to near Silver
Star. Movement was east at 10 mph.
Periods of heavy rain and winds in excess of 30 mph are possible
with these storms.
Locations impacted include...
Boulder, Whitehall, Basin, Wickes, Alhambra, Corbin, Clancy,
Jefferson City, Waterloo and Elkhorn State Park.
This includes the following highways...
Interstate 15 between mile markers 145 and 147, and between mile
markers 153 and 184.
Interstate 90 between mile markers 235 and 254.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4575 11219 4585 11243 4642 11230 4642 11226
4646 11217 4648 11221 4650 11220 4650 11186
4569 11204 4574 11245
TIME...MOT...LOC 2114Z 284DEG 10KT 4642 11220 4574 11235
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:53 PM MDT | Special Weather Statement | TFX | Broadwater | 52 min |
| Aug 1, 7:54 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 36 min |
| Aug 1, 8:08 PM MDT | Special Weather Statement | TFX | 67 min | |
| Aug 1, 8:41 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 64 min |
| Aug 1, 9:51 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 39 min |
| Aug 2, 12:52 PM MDT | Special Weather Statement | TFX | Jefferson | 23 min |
| Aug 2, 1:06 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 24 min |
| Aug 2, 1:20 PM MDT | Special Weather Statement | TFX | Broadwater | 25 min |
| Aug 2, 1:25 PM MDT | Areal Flood Advisory | TFX | Broadwater, Jefferson, Lewis and Clark | 3 hr |
| Aug 2, 1:55 PM MDT | Special Weather Statement | TFX | Broadwater | 35 min |
| Aug 2, 2:06 PM MDT | Special Weather Statement | TFX | Teton | 54 min |
| Aug 2, 2:09 PM MDT | Special Weather Statement | TFX | Wheatland | 36 min |
| Aug 2, 2:22 PM MDT | Special Weather Statement | TFX | Beaverhead, Gallatin, Madison | 23 min |
| Aug 2, 2:32 PM MDT | Special Weather Statement | TFX | Meagher | 28 min |
| Aug 2, 2:33 PM MDT | Special Weather Statement | TFX | Broadwater | 27 min |
| Aug 2, 2:40 PM MDT | Areal Flood Advisory | TFX | Lewis and Clark | 3 hr |
| Aug 2, 2:48 PM MDT | Areal Flood Advisory | TFX | Meagher | 3 hr |
| Aug 2, 2:53 PM MDT | Areal Flood Advisory | TFX | Broadwater, Gallatin, Jefferson | 2 hr |
| Aug 2, 2:56 PM MDT | Special Weather Statement | TFX | Beaverhead, Gallatin, Madison | 49 min |
| Aug 2, 3:04 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 26 min |
| Aug 2, 3:17 PM MDT | Areal Flood Advisory | TFX | Lewis and Clark | 3 hr |
| Aug 2, 3:39 PM MDT | Special Weather Statement | TFX | Teton | 36 min |
| Aug 2, 3:44 PM MDT | Flash Flood Warning | TFX | Lewis and Clark | 3 hr |
| Aug 2, 3:52 PM MDT | Special Weather Statement | TFX | Judith Basin | 38 min |
| Aug 2, 3:52 PM MDT | Special Weather Statement | TFX | Beaverhead, Gallatin, Madison | 38 min |
| Aug 2, 4:01 PM MDT | Special Weather Statement | TFX | Toole | 29 min |
| Aug 2, 4:04 PM MDT | Special Weather Statement | TFX | Jefferson | 26 min |
| Aug 2, 4:09 PM MDT | Special Weather Statement | TFX | Teton | 51 min |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | TFX | Cascade, Judith Basin, Meagher | 3 hr |
| Aug 2, 4:32 PM MDT | Special Weather Statement | TFX | Meagher | 43 min |
| Aug 2, 4:38 PM MDT | Special Weather Statement | TFX | Judith Basin | 37 min |
| Aug 2, 4:40 PM MDT | Areal Flood Advisory | TFX | Gallatin | 2 hr |
| Aug 2, 4:42 PM MDT | Special Weather Statement | TFX | Jefferson | 33 min |
| Aug 2, 5:00 PM MDT | Areal Flood Advisory | TFX | Cascade, Chouteau, Judith Basin | 3 hr |
| Aug 2, 5:06 PM MDT | Special Weather Statement | TFX | Teton | 24 min |
| Aug 2, 5:11 PM MDT | Special Weather Statement | TFX | Cascade | 64 min |
| Aug 2, 5:22 PM MDT | Special Weather Statement | TFX | Chouteau | 38 min |
| Aug 2, 5:24 PM MDT | Special Weather Statement | TFX | Cascade | 36 min |
| Aug 2, 5:29 PM MDT | Special Weather Statement | TFX | Meagher | 31 min |
| Aug 2, 5:42 PM MDT | Special Weather Statement | TFX | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.